Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 9, NWS Nashville, TN

November 4, 202238 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Nov 4, 2022, 1:56 PM CDT for 38 counties in Tennessee. It took effect at Nov 5, 2022, 4:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 1:56 PM CDT (18:56 UTC)
In effect from
Nov 5, 2022, 4:00 AM CDT
Expired
Nov 5, 2022, 6:00 PM CDT
In force
14 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS74 KOHX 041856
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
156 PM CDT Fri Nov 4 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-051200-
/O.NEW.KOHX.WI.Y.0009.221105T0900Z-221105T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
156 PM CDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts 35 to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 4 AM to 4 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger
2 follow-up statements
195 
WWUS74 KOHX 050726
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
226 AM CDT Sat Nov 5 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-052100-
/O.CON.KOHX.WI.Y.0009.221105T0900Z-221105T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
226 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts 35 to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 4 AM to 4 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

27
068 
WWUS74 KOHX 051842
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
142 PM CDT Sat Nov 5 2022

TNZ005-006-023>026-056>058-093-051945-
/O.CAN.KOHX.WI.Y.0009.000000T0000Z-221105T2100Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Perry-
Hickman-Lewis-Wayne-
Including the cities of Dover, Clarksville, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Linden, Lobelville, Centerville, 
Hohenwald, Clifton, and Waynesboro
142 PM CDT Sat Nov 5 2022

...WIND ADVISORY IS CANCELLED...

Winds will continue to gradually decrease through the afternoon 
hours. Thus the advisory has been cancelled.

$$

TNZ007>011-027>034-059>066-075-077>080-094-095-052300-
/O.EXT.KOHX.WI.Y.0009.000000T0000Z-221105T2300Z/
Robertson-Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-
Smith-Jackson-Putnam-Overton-Fentress-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-Lawrence-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon,
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, 
Lawrenceburg, and Pulaski
142 PM CDT Sat Nov 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts 35 to 45 mph 
  expected.

* WHERE...Central and Eastern Middle Tennessee.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:28 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 4, 12:28 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1228 PM CDT Fri Nov 4 2022

...New AVIATION...

.UPDATE...
Issued at 940 AM CDT Fri Nov 4 2022

Visible satellite imagery shows clouds spreading into the midstate
from the west ahead of the approaching upper trough that will
bring us rain tomorrow. No rain today though, with gusty southerly
winds up to 30 mph expected. With plenty of sunshine and WAA
today, highs should easily soar into the 70s to low 80s and bumped
up temps across the board. Looks like the BNA daily record high
temp of 81 set in 1987 will be tied or broken, but the CSV record
of 75 from 1987 will be tough to beat. No other notable changes to
the forecast.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 101 AM CDT Fri Nov 4 2022

Surface/upper ridge are gradually sliding off to the east, paving
the way for the next active weather system to enter Middle
Tennessee late Friday night and especially on Saturday. Winds
will increase from the south today, and even more tonight and
Saturday as the surface pressure gradient tightens up ahead of
the approaching surface boundary. Showers look to enter the mid
state possibly prior to 12Z tomorrow morning, but definitely
after sunrise, which continues the model trend of progressively
earlier onset times with this system. Saturday's POP's have
increased considerably from earlier model runs, with
likely/categorical chances throughout the day. QPF totals for
Saturday look to fall between 1/4 and 1/2 inch most areas.
Forecast soundings on Saturday show a considerable amount of low-
level wind shear, but virtually no instability, so we'll leave
thunder out of the grids and stick to predominantly showers.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 101 AM CDT Fri Nov 4 2022

The surface boundary/front looks to push through Middle Tennessee
by Saturday night, but we won't experience any sort of wind shift
and certainly no cold advection behind the boundary. Low chance
POP's will stick around the remainder of the weekend as some of
the moisture associated with this system gets pushed back into
Middle Tennessee as the boundary becomes more tilted latitudinally
and quasi-stationary. Strong high pressure will become re-
established early next week, and this will keep us rain-free for
several days and also keep our temperatures well above normal and
even close to record levels at times. Rain chances will return
toward the end of next week, and this time a strong fropa Friday
night looks to provide us with significantly cooler air.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Fri Nov 4 2022

Expect VFR conditions to persist overnight along with gusty
southerly winds, then rapidly degrade to MVFR after 12Z as a band
of rain showers moves through the mid-state tomorrow. Also looks
like a decent environment for low-level wind shear of about 45kts
at 1500 feet overnight, but will need to monitor for possible
change in height and speed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      63  72  57  75 /  20  80  40  20
Clarksville    62  69  48  74 /  50  90  10  10
Crossville     58  69  59  72 /   0  60  50  20
Columbia       61  69  56  75 /  20  80  40  20
Cookeville     61  72  60  75 /   0  70  50  20
Jamestown      59  71  60  72 /   0  50  50  20
Lawrenceburg   61  70  58  76 /  10  80  60  20
Murfreesboro   61  71  58  76 /  10  80  60  20
Waverly        62  68  49  74 /  50 100  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Shamburger
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....05
Hazardous weather outlook, Nov 4, 5:07 AM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
507 AM CDT Fri Nov 4 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-051015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
507 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.